Hi all. Would love some feedback! I have been on sando for approx a total of 4 weeks now. Two of those weeks on 0.5 mg another week on 1 mg and one week on 1.5mg . I felt really dizzy last night and off balance today. Feeling quite yuck and upset that maybe the meds won’t work. Which , in turn makes me question my diagnosis. Can someone please get me back into line!! Could it just be too early? Thanks heaps. AG
Hey!! I have been on nori since August and at my highest dose of 37mg for over 8 weeks and I haven’t seen any improvement at all yet so I hear your frustration…I think meds do take a fair bit of time to build up…I think you’ve done the right thing in slowly but consistently upping the dosage. Hang on in there. It can be so disheartening but over time you’l hopefully look back and see small steps forward. good luck. xx
just FYI after reading your post on cremer saying that he only see people benefit on sandomigraine at 3mg it wud potentially b next med to trial again if topamax does not do much. I went on sandomigraine b4 and got up to 1.50mg was on that dose as per granite recommendation and it didn’t do much. So in my opinion if u can tolerate the med and u dont feel like a zombie, there is no harm in trying to go higher like cremer says so that u give this med your best shot n not have any regrets later that u did not give it a fair trial. others may have different views on this. I think teecee has been on 3mg of sandomigraine and whilst it did help him, it was not enough. Perhaps u can pm him for more info
I know granots titration schedule tells u to add 25mg of topamax for every week until u hit 100mg and wants u to stay on that dose for 3 months b4 getting u to change anything.
can u tell us what was cremers titration schedule and maximum dose of the topamax?
Look at the graph Scott posted (a timeline re benefits shown for meds from week 1 - week 6). It’s pretty clear that it takes 6 weeks to show max benefit & that would be on whatever dose he suggested you try for. I was the same on Periactin - couldn’t see any improvement until I got to 12mg & even then it has been another four weeks to feel it is really helping.
I felt like ditching it too but now glad I stayed with it. I’d like to be even better & not have the ‘dizzy spins’ when I push myself too hard but learning (am a slow learner!) to understand my triggers & avoid what I can.
Hope you are not feeling too yukky tomorrow & can enjoy the Christmas spirit (no - don’t mean the wine!)
also Aussigirl just remember that just because the first med doesn’t work does NOT mean the diagnosis is wrong. I really think you need to just make peace with the diagnosis you have, as it’s now come from two of the top guys in the country.
Some people are lucky and the first med they try works for them. Others have to trial 2 or three. It’s too early to say which group you fall into I think.
also I think 4 weeks is too soon ot give up on the piz - particularly as really you’ve only been at each dose for 2 weeks and it can take longer at the right dose to get results (if you’re going to get them). The best thing to do is to give your med a really good proper trial before giving up. Also remember that just because others have had a certain experience doesn’t mean yours will be the same. We are all different.
I know it’s really hard to do but you need to hold on to the fact that you have a diagnosis, and there are med options out there. It might be a long trial and error process (or not), but you WILL get there in the end, and it will help you along the way if you can try and take some comfort from the fact that you are on the right track now with a diagnosis and a plan, and try and relax a bit and not get too anxious about the fact that every day seems the same as the last. In a few months you might be able to look back and think - wow, I can’t believe how far I have come.
And also remember that the fab group of people here aren’t necessarily representative of all MAv sufferers - some take a med, are “cured” and don’t hang out here
AG – two things:
You have had your dx confirmed by two specialists in the field and nothing in your case is “odd” that anyone on this forum picked out. You show the CLASSIC traits of a migraineur, namely a clear genetic background and feeling worse with your periods – two slam dunks. You have lots of other clear indicators as well. At this stage it does not make any sense to continue questioning the dx. I know you have thought it was something mysterious for years and then hydrops and this is now hard to accept. People with a migraine dx often do not accept it, so much so, that a paper has been published on this topic in the literature because it’s such a curious reality that people don’t believe it unless they have skull-crushing one-sided pounding headaches. You’ll only drive yourself crazy and potentially not attack this head on thinking it’s something else.
You cannot rule out a migraine med until you’ve been on an efficacious dose for at least about 2 months. If you’re not getting anywhere then move on. Pizotifen not working does not in any way mean it’s not migraine. I’ve been through stacks of meds that did zero for me or made me feel worse when I could tough it out. Even the SSRI class of drugs have differing effects even though they are chemically similar.
Keep following Granot’s lead on this. He can see it clearly from the outside.
Hang in there.